MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS ADVIA CENTAUR INTACT PARATHYROID HORMONE (PTH); INTACT PTH ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS ADVIA CENTAUR INTACT PARATHYROID HORMONE (PTH); INTACT PTH ASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from the united states obtained an elevated advia centaur intact parathyroid hormone (pth) result for one patient.The sample was repeated on an alternate advia centaur instrument, and the result was lower.The repeat result was considered as the correct result by the physician(s).Quality control was out of range.The interpretation of results section of the advia centaur intact parathyroid hormone (pth) instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens continues to investigate.
 
Event or Problem Description
The customer obtained an elevated advia centaur intact parathyroid hormone (pth) result for one patient.The sample was repeated on an alternate advia centaur instrument, and the result was lower.The repeat result was considered as the correct result by the physician(s).The initial result was reported to physician(s), who did not questioned the result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant pth result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00030 on feb 13, 2023.Additional information feb 21, 2023: a customer from the united states obtained an elevated advia centaur intact parathyroid hormone (pth) result using lot 081 on one patient.The sample was repeated on an alternate advia centaur instrument, and the result was lower.The repeat result was considered as the correct result by the physician(s).Quality control was out of range.Siemens reviewed the instrument and event data including actions performed by the customer service engineer (cse).It was noted that the issue was resolved by putting new reagent packs on the system, calibrating with freshly made calibrator, and running fresh quality control.The region informed that troubleshooting was performed prior to arrival by field service, and no hardware troubleshooting was performed.All assays have been calibrated successfully, and qc was in range.The customer is satisfied, and no further troubleshooting support is requested.The system is now operational and fully functional.Siemens concluded that the probable cause of the discordant result was unable to be determined.While there is insufficient information to determine the cause of the erratic results, siemens cannot rule out pre-analytical factors, a sample issue, or a reagent shipping/handling issue.The issue was resolved with use of fresh reagent and calibrator as part of normal routine troubleshooting.No hardware/software product problem was identified for the advia centaur.The advia centaur system is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ADVIA CENTAUR INTACT PARATHYROID HORMONE (PTH)
Common Device Name
INTACT PTH ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key16363403
Report Number1219913-2023-00030
Device Sequence Number6756947
Product Code CEW
UDI-Device Identifier00630414592336
UDI-Public00630414592336
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K163658
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2023
Device Model NumberN/A
Device Catalogue Number10699154
Device Lot Number081
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown